Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Fort Worth, TX

January 12, 2007Collin County, Dallas County, Denton County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jan 12, 2007, 4:45 PM CST for Collin County, Dallas County, Denton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2007, 4:45 PM CST (22:45 UTC)
Expired
Jan 12, 2007, 7:45 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Collin County, TX, Dallas County, TX, Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 219 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
219 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 122245
FFWFWD
TXC085-113-121-439-130145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
445 PM CST FRI JAN 12 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS
  DALLAS COUNTY IN NORTH CENTRAL TEXAS
  SOUTHEASTERN DENTON COUNTY IN NORTH CENTRAL TEXAS
  EASTERN TARRANT COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 745 PM CST

* AT 445 PM CST...FLASH FLOODING WAS ONGOING NEAR ARLINGTON.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  IRVING...DALLAS...COPPELL...FARMERS BRANCH...CARROLLTON...AND
  LEWISVILLE.

AT 445 PM CST...A LINE OF VERY HEAVY RAIN STRETCHED FROM ARLINGTON 
TO NEAR DFW AIRPORT. ALTHOUGH THE INDIVIDUAL RAIN CELLS ARE MOVING 
NORTHEAST AT 35 MPH...THE LINE IS MAKING ONLY MINIMAL PROGRESS TO 
THE EAST.

A HIGH WATER RESCUE WAS REPORTED NEAR SIX FLAGS IN NORTH ARLINGTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT 
UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF 
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN 
AROUND...DONT DROWN.

LAT...LON 3323 9705 3257 9724 3255 9671 3339 9640
      3338 9682

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 12, 3:16 PM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Jan 12, 3:16 PM CST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CST FRI JAN 12 2007

...WINTER WEATHER WILL IMPACT PORTIONS OF NORTH TEXAS LATE
   TONIGHT THROUGH SUNDAY...

.DISCUSSION...

CLOUDY SKIES AND INTERMITTENT LIGHT RAIN HAS BEEN COMMON ACROSS THE
CWA TODAY. REGIONAL 88-D MOSAIC IS LIT UP WITH A RATHER BROAD AREA
OF WAA/ISENTROPIC LIFT PRECIPITATION EXTENDING FROM PORTIONS OF
SOUTHWEST TEXAS INTO SOUTH CENTRAL KANSAS. LEADING EDGE OF SURFACE
FRONT AT 21Z EXTENDS ALONG A BIG SPRING TO DECATUR TO GAINESVILLE
LINE. MIXED PRECIPITATION...RANGING FROM RAIN...FZRA...SLEET...AND
SOME POSSIBLE SNOWFLAKES /IN DEEPER COLDER AIR OVER NORTHERN OK/ HAS
BEEN REPORTED THIS AFTERNOON. COLD AIR ADVECTION BEHIND THE FRONT
HAS SLACKED OFF...AS SURFACE WINDS PRESENTLY RANGE FROM CALM TO
5-10KTS AT SOME OBSERVATION SITES IN OK.

HEAVY RAIN FALLING THROUGH THE SHALLOW COLD DEPTH WILL LIKELY
TRANSPORT SLIGHTLY WARMER TEMPS FROM ALOFT...KEEPING TEMPERATURES
NEARLY STEADY AROUND OR JUST ABOVE THE FREEZING MARK...BEFORE THE
FRONT DIGS DEEPER INTO NORTH TEXAS. AS COLDER AIR MOVES INTO THE
REGION...RAIN IS EXPECTED TO CHANGE TO FREEZING RAIN FROM
NORTHWEST TO SOUTHEAST.

COLD AIR WILL CONTINUE ITS PUSH INTO NORTH TEXAS TONIGHT. AREAS
NORTH AND WEST OF A CISCO TO MINERAL WELLS TO GAINESVILLE LINE WILL
BE AFFECTED FIRST...AS TEMPERATURES DIP INTO THE LOW TO MID 30S BY
EARLY EVENING AND TO SUB FREEZING READINGS OVERNIGHT. THE FRONT WILL
PROGRESS SOUTHEASTWARD THROUGH THE OVERNIGHT HOURS...EVENTUALLY
AFFECTING AREAS ALONG AND NORTHWEST OF A COMANCHE TO FORT WORTH TO
SHERMAN LINE. WE HAVE UPDATED THE ICE STORM WARNING TO INCLUDE
TARRANT COUNTY/FORT WORTH...BUT KEPT DALLAS COUNTY IN A WINTER STORM
WATCH AT THIS TIME. SOME UNCERTAINTY EXISTS ON HOW FAST THE COLD AIR
WILL TRANSLATE THE METROPLEX. THE GREATEST CHANCE OF SEEING FREEZING
RAIN BY SUNRISE IN THE METROPLEX WILL BE LOCATIONS ACROSS THE
NORTHWEST PORTION OF THE AREA.

SEVERAL WAVES OF LIFT WILL TRANSLATE THE FORECAST AREA SATURDAY AND
SATURDAY NIGHT. WRF PROGS OF MOISTURE FLUX/MASS CONVERGENCE AND
FRONTOGENSIS BANDS SUGGEST A SLUG OF ENERGY WILL PASS OVER NORTH
TEXAS VERY LATE TONIGHT...ALLOWING FOR A SHORT BREAK IN THE
PRECIPITATION BY LATE MORNING ON SATURDAY. ANOTHER PUSH OF FORCING
WILL OVERSPREAD THE REGION LATE IN THE AFTERNOON AND EVENING.

NAM BUFR SOUNDINGS SUGGEST FREEZING RAIN WILL BE THE COMMON MODE OF
PRECIPITATION...HOWEVER NORTHWESTERN AREAS OF THE CWA MAY CHANGE
OVER TO SLEET AS THE WARM LAYER ALOFT COOLS A BIT. ALTHOUGH A
SNOWFLAKE OR TWO CANNOT BE RULED OUT OVER OUR NORTHWESTERN
CWA...FORECAST SOUNDINGS INDICATE THE SATURATED LAYER WILL LIE
PRIMARILY BELOW THE FAVORED DENDRITIC ZONE.

TEMPERATURES OVER NORTH TEXAS WILL BE COLD THROUGH THE HOLIDAY
WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. HIGHS WILL REBOUND TO NEAR
50 DEGREES AS WE HEAD INTO NEXT FRIDAY. GFS LAGS SOME PRECIPITATION
ALONG OUR SOUTHERN BORDER FOR SEVERAL PERIODS FROM LATE MONDAY INTO
WEDNESDAY AS SUBTLE WAVES RIDE THROUGH THE SLIGHTLY SOUTHWESTERLY
MID LEVEL FLOW. MED RANGE GUIDANCE SUGGESTS A BETTER CHANCE OF RAIN
WILL RETURN TO THE FORECAST LATE IN THE EXTENDED...BUT WILL NOT JUMP
ANY HIGHER THAN 20 POPS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  31  31  29  30  24 / 100  80  80  80  20
WACO, TX              43  43  35  35  28 /  90  80  70  80  40
PARIS, TX             32  32  31  33  23 / 100  80  80  80  30
DENTON, TX            30  30  28  29  23 / 100  80  80  80  20
MCKINNEY, TX          32  32  29  30  24 / 100  80  80  80  20
DALLAS, TX            31  31  30  30  24 / 100  80  80  80  20
TERRELL, TX           34  34  31  33  26 / 100  80  80  80  30
CORSICANA, TX         45  45  35  36  28 /  70  80  80  80  50
TEMPLE, TX            51  51  37  37  28 /  70  80  60  80  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MIDNIGHT CST TONIGHT THROUGH SUNDAY
AFTERNOON FOR THE FOLLOWING ZONES:
TXZ094-095-104>106-119>121-132>134-142>145.

ICE STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY FOR
THE FOLLOWING ZONES: TXZ093-103-117-118-130-131-141.

ICE STORM WARNING 6 PM TONIGHT UNTIL 6 PM CST SUNDAY FOR THE
FOLLOWING ZONES: TXZ091-092-100>102-115-116-129.

&&

SCHULTZ

21/79
Hazardous weather outlook, Jan 12, 3:40 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CST FRI JAN 12 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
340 PM CST FRI JAN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT

AN ICE STORM WARNING IS IN EFFECT FOR PORTIONS OF NORTH TEXAS
NORTH AND WEST OF A COMANCHE TO FORT WORTH TO SHERMAN LINE. AN
ARCTIC COLD FRONT WILL MOVE THROUGH NORTH TEXAS THIS EVENING
RESULTING IN MUCH COLDER TEMPERATURES AND GUSTY NORTH WINDS. AREAS
OF RAIN WILL PERSIST OVERNIGHT. SOME MINOR ICE ACCUMULATIONS WILL
BE POSSIBLE LATER TONIGHT...ESPECIALLY IN RURAL AREAS...AND ON
ROADS AND BRIDGES. MORE SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED
OVER THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES WILL REMAIN NEAR FREEZING ACROSS NORTHERN PORTIONS OF
NORTH TEXAS THROUGH THE DAY SATURDAY. AREAS OF LIGHT TO MODERATE
FREEZING RAIN WILL PERSIST THROUGH THE DAY SATURDAY INTO SUNDAY.
SIGNIFICANT ICE ACCUMULATIONS OF UP TO ONE INCH ARE EXPECTED
MAINLY NORTH AND WEST OF A CISCO TO GAINESVILLE LINE...WITH
ACCUMULATIONS OF ONE-QUARTER TO ONE-HALF INCH EXPECTED FARTHER
SOUTH FROM COMANCHE TO FORT WORTH TO SHERMAN. TRAVEL WILL BECOME
EXTREMELY DANGEROUS ACROSS A LARGE PORTION OF NORTH TEXAS OVER THE
WEEKEND AND IS STRONGLY DISCOURAGED. IF TRAVEL IS ABSOLUTELY
NECESSARY...KEEP AN EXTRA BANKET...FLASHLIGHT...FOOD...AND WATER
IN YOUR VEHICLE IN CASE YOU BECOME STRANDED. EXTENDED POWER
OUTAGES ARE LIKELY WHERE SIGNIFICANT ICE ACCUMULATIONS
OCCUR...MAINLY ANTICIPATED ACROSS THE NORTHWEST PORTIONS OF NORTH
TEXAS.

ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGH THE
WEEKEND. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE TONIGHT AND THROUGH
THE WEEKEND TO ASSIST WITH ICE ACCUMULATION REPORTS ACROSS NORTH
TEXAS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:15 AM CSTIce Storm WarningFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 20 more3 days
Jan 12, 10:30 AM CSTWinter Storm WatchFWDBosque, Collin, Comanche, Dallas, Delta, Denton and 16 more11 hr
Jan 12, 4:45 PM CSTFlash Flood WarningFWDCollin, Dallas, Denton, Tarrant3 hr
Jan 12, 4:52 PM CSTTornado WarningFWDMcLennan38 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.